Alert archive / Louisiana / Special Marine Warnings in 2012
Special Marine Warning 21, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Jan 26, 2012, 8:59 AM CST. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2012, 8:59 AM CST (14:59 UTC)
- Expired
- Jan 26, 2012, 10:00 AM CST
- In force
- 61 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
The radar
The Mobile radar (KMOB), 133 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
920
WHUS54 KLIX 261459
SMWLIX
GMZ532-536-555-557-577-261600-
/O.NEW.KLIX.MA.W.0021.120126T1459Z-120126T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
859 AM CST THU JAN 26 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM OVER GULF OF MEXICO WATERS...
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20
NM OVER GULF OF MEXICO WATERS...
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM OVER GULF OF MEXICO WATERS...
MISSISSIPPI SOUND OVER GULF OF MEXICO WATERS...
CHANDELEUR SOUND OVER GULF OF MEXICO WATERS...
INCLUDING MISSISSIPPI SOUND...HORN ISLAND AND SHIP ISLAND...
* UNTIL 1000 AM CST
* AT 859 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
FROM MISSISSIPPI SOUND TO 122 NM SOUTH OF SHIP ISLAND...OR FROM
MISSISSIPPI SOUND TO 51 NM SOUTHEAST OF SOUTHWEST PASS OF
MISSISSIPPI RIVER...MOVING EAST AT 45 KNOTS.
* THESE STRONG THUNDERSTORMS WILL OTHERWISE REMAIN AWAY FROM
SIGNIFICANT COASTAL LANDMARKS OVER THE INDICATED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 2888 8798 2852 8813 2928 8861 2921 8861
2922 8862 2959 8883 2986 8892 3036 8900
3032 8852 3035 8840 2989 8832 2915 8794
TIME...MOT...LOC 1459Z 270DEG 43KT 3027 8886 2921 8864
2818 8896
$$
7/ARMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Jan 26, 7:50 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 26, 7:50 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
750 AM CST THU JAN 26 2012
.UPDATE...
SEVERE THUNDERSTORM AND ISOLATED TORNADO POTENTIAL HAS INCREASED
OVER THE LAST HOUR OR SO...MAINLY OVER COASTAL SECTIONS OF
SOUTHEAST LOUISIANA. 12Z LIX SOUNDING AND SPC MESOANALYSIS PAGE
SHOW VERY FAVORABLE SHEAR AND ADEQUATE INSTABILITY TO SUPPORT
ROTATING SUPERCELLS IN ADVANCE OF SQUALL LINE...AND SPIN-UPS ALONG
THE LINE.
OTHER THAN SOME MOSTLY MINOR STREET FLOODING...THE THREAT OF MORE
SERIOUS FLASH FLOODING CAPABLE OF CLOSING ROADS AND FLOODING
PROPERTY APPEARS VERY LOW GIVEN THE NOW PROGRESSIVE NATURE OF THE
SQUALL LINE. WILL CONTINUE TO TRIM THE FLASH FLOOD WATCH WITH THE
TORNADO WATCH AS THE LINE MOVES EAST.
&&
22/TD
.PREV DISCUSSION... /ISSUED 644 AM CST THU JAN 26 2012/
UPDATE...
..SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. OVERALL...ATMOSPHERE
REMAINS UNSTABLE WITH SUFFICIENT MOISTURE IN THE LOW LEVELS.
SATURATED LAYER EXTENDS UP TO 890 MB. A POCKET OF DRY AIR EXISTS
FROM 890 MB TO 720 MB. MOISTURE RETURNS TO THE MID AND UPPER
LEVELS ABOVE 720 MB. MOISTURE IS INDICATED BY A PW VALUE OF 1.35
INCHES. THE PW VALUE HAS LIKELY INCREASED BY NOW DUE TO RAIN IN
THE AREA. A DEEP CLOUD DECK EXISTS ABOVE 995 MB. THE STORM
RELATIVE HELICITY BETWEEN 0 AND 3 KM IS NEAR 403 M2/S2. WINDS VEER
FROM SOUTHEAST TO THE SOUTHWEST FROM THE SFC TO 5K FEET WITH
SPEEDS AVERAGING NEAR 34 KNOTS. WINDS FROM 5K TO 10 K FEET REMAIN
OUT OF THE SOUTHWEST WITH SPEEDS AVERAGING NEAR 34 KNOTS. WINDS
ALOFT MAINTAIN UNIDIRECTIONAL FLOW OUT OF THE SOUTHWEST ABOVE 10K
FEET. LASTLY...THERE IS A JET MAX OF 103 KNOTS NEAR 219 MB.
KL
.AVIATION...
IFR CONDITIONS WILL CONTINUE TO PREVAIL THROUGH THE TERMINALS DUE
TO SHOWERS AND THUNDERSTORMS AS WELL AS LOW CEILINGS AND REDUCED
VISIBILITIES OCCURRING DURING HEAVY RAIN BANDS. A LARGE LINE OF
SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR BOGALUSA TO NEW
ORLEANS TO JUST EAST OF HOUMA...WILL SLOWLY MAKE ITS WAY EASTWARD.
THE SHOWERS AND THUNDERSTORMS WILL IMPACT KMSY...KNEW...KASD AND
KHSA FOR A COUPLE MORE HOURS. VISIBILITIES HAVE ALREADY IMPROVED
IN WESTERN TERMINALS INCLUDING KBTR...KMCB AND KHUM. HOWEVER LOW
CEILINGS WILL PREVAIL THROUGH MID MORNING. THE CONVECTION WILL
GRADUALLY MAKE ITS WAY EAST MOVING INTO THE KGPT AREA BY THE MID
MORNING HOURS TODAY. KGPT WILL BE THE LAST TAF SITE TO SEE THE
PRECIPITATION END...AROUND MID DAY TODAY. ALL LOCATIONS ARE
EXPECTED TO RETURN TO MVFR TO VFR CONDITIONS BY EARLY AFTERNOON
TODAY.
&&
GP
PREV DISCUSSION... /ISSUED 542 AM CST THU JAN 26 2012/
SHORT TERM...
TORNADO WATCH AND FLASH FLOOD WATCH HAVE RECENTLY BEEN
EXPANDED/ISSUED UNTIL NOON CST FOR THE SAME LOCATIONS...ROUGHLY
EAST OF A LINE FROM NEAR TYLERTOWN TO HAMMOND TO THE ATCHAFALAYA
RIVER WEST OF HOUMA...AND SOUTH INTO THE COASTAL WATERS OUT 20
NAUTICAL MILES.
THE UPPER LEVEL LOW OVER NORTHEAST TEXAS WILL BE OPENING INTO A
DEEP SHORTWAVE TROUGH THAT WILL MOVE NORTHEAST/EAST ACROSS THE
LOWER MISSISSIPPI VALLEY LATE TODAY AND EARLY TONIGHT. THE
ASSOCIATED COLD FRONT WILL MOVE THROUGH MOST LAND AREAS BY NOON
AND THE OUTER COASTAL WATERS BY SUNSET. DEEP LAYER MOISTURE AND
SHEAR...AND MODERATE INSTABILITY ARE MARGINALLY SUPPORTIVE OF
SEVERE THUNDERSTORMS INCLUDING ISOLATED TORNADOES AND LOCALIZED
FLOODING OF URBAN AREAS...CANALS...AND SMALL STREAMS. VERY
LOCALIZED...MORE SERIOUS FLASH FLOODING WILL BE POSSIBLE WHERE
TRAINING OF VERY HEAVY RAIN OCCURS. THE MAIN LINE OF THUNDERSTORMS
IS MOVING EAST...BUT THERE HAVE BEEN OCCASIONAL...NEARLY
STATIONARY BANDS OF TORRENTIAL DOWNPOURS. HAVE TAPERED THE POP
FROM CHANCE CATEGORY WEST TO CATEGORICAL CENTRAL AND EAST...WITH A
DRYING TREND FROM THE WEST DURING THE DAY AS THE FRONT PUSHES
THROUGH.
DRY AND COOLER CONDITIONS ARE EXPECTED AS HIGH PRESSURE BUILDS
FROM THE WEST TONIGHT THROUGH FRIDAY NIGHT.
LONG TERM...
A GENERALLY CALMER WEATHER PATTERN IS EXPECTED. ANOTHER SHORTWAVE
WILL CARVE OUT A DEEPER TROUGH OVER THE EASTERN STATES
SUNDAY...BUT THIS WILL QUICKLY DEAMPLIFY AND MOVE EAST BY MONDAY.
A REINFORCING COLD FRONT FOLLOWED BY COOL HIGH PRESSURE IS EXPECTED
SATURDAY WITH LITTLE IN THE WAY OF CLOUDS AND NO PRECIPITATION
EXPECTED. ONLY A BRIEF PERIOD OF SLIGHTLY COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED ON SUNDAY THROUGH MONDAY MORNING...THEN
A RETURN TO THE TYPICAL ABOVE NORMAL WINTER OF 2011/2012
TEMPERATURES WILL RETURN.
ANOTHER SHORTWAVE TROUGH WILL PASS WELL TO THE NORTH ON TUESDAY
WHICH WILL NOT SEND A COLD FRONT OUR WAY...THEN THE MODELS DIVERGE
QUITE A BIT GOING INTO THE MIDDLE OF NEXT WEEK. THE ECMWF SHOWS A
SHORTWAVE TROUGH MOVING INTO THE SOUTHWEST CONUS WHILE THE GFS
DEVELOPS A RIDGE. HAVE NOT GONE ANY HIGHER THAN A SLIGHT CHANCE OF
RAIN WITH ANY GIVEN SYSTEM NEXT WEEK AT THIS POINT.
MARINE...
LOW PRESSURE AREA AND ASSOCIATED COLD FRONT MOVING ACROSS LOWER
MISSISSIPPI VALLEY SHOULD PROVIDE A COMBINATION OF TIGHTER PRESSURE
GRADIENT AND MIXING DOWN OF STRONGER WINDS ALOFT TO SUPPORT WINDS
OF 20 TO 25 KNOTS AND SEAS UP TO 7 FEET FOR A PERIOD LATER TODAY
AND TONIGHT. HAVE ISSUED A SMALL CRAFT ADVISORY FROM 9 AM THROUGH
TONIGHT FOR THE COASTAL WATERS...AND CHANDELEUR AND BRETON SOUNDS.
WIND AND SEAS WILL SUBSIDE ON FRIDAY AS THE HIGH PRESSURE AREA
BUILDS OVER THE AREA.
THE REINFORCEMENT OF HIGH PRESSURE ON SATURDAY WILL CAUSE
NORTHEAST WINDS TO APPROACH 20 KNOTS BRIEFLY AGAIN LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING. NORTHEAST TO EAST WINDS WILL
REMAIN A BIT BREEZY...NEAR 15 KNOTS...FOR MUCH OF THE PERIOD
SUNDAY AFTERNOON THROUGH TUESDAY MORNING AS THE STRONGER HIGH
PRESSURE AREA MOVES EAST ACROSS LAND AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 44 64 42 / 60 10 0 10
BTR 70 47 67 46 / 40 10 0 10
ASD 73 45 67 41 / 90 10 0 10
MSY 72 51 65 47 / 80 10 0 10
GPT 74 48 67 43 / 90 10 0 10
PQL 76 47 68 38 / 90 10 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...ST. TAMMANY...UPPER JEFFERSON...UPPER
PLAQUEMINES...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Jan 26, 5:07 AM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 507 AM CST THU JAN 26 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-271115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 507 AM CST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND A THREAT OF FLASH FLOODING THIS MORNING. THE RISK AREA IS ALONG AND EAST OF A LINE FROM NEAR TYLERTOWN TO HAMMOND TO HOUMA. THE MAIN THREATS FROM SEVERE THUNDERSTORMS ARE DAMAGING WINDS AND ISOLATED TORNADOES...WITH A LOWER RISK OF LARGE HAIL UP TO QUARTER SIZE. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS OCCUR. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS AND SOUNDS FROM 9 AM TODAY THROUGH TONIGHT FOR WINDS NEAR 20 KNOTS OR HIGHER...AND HAZARDOUS WAVES AND SEAS FOR SMALL CRAFT. SEVERE THUNDERSTORMS INCLUDING ISOLATED WATERSPOUTS ARE ALSO POSSIBLE ACROSS THE COASTAL WATERS THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS MORNING...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT WEDNESDAY. SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE NEW ORLEANS WEB SITE AT WWW.SRH.NOAA.GOV/LIX. 22/TD
In the hours before
Special weather statement, Jan 26, 4:58 AM CST, 4 hours 1 minute before
LAZ039-040-072-261130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 458 AM CST THU JAN 26 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...WASHINGTON PARISH... AT 456 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES WEST OF COVINGTON...OR ABOUT 5 MILES EAST OF ROBERT...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...FOLSOM...FRANKLINTON AND ENON THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Jan 26, 5:55 AM CST, 3 hours 4 minutes before
LAZ040-072-261230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 555 AM CST THU JAN 26 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH... AT 552 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES WEST OF MANDEVILLE...OR ABOUT 9 MILES SOUTHWEST OF MADISONVILLE...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MADISONVILLE...COVINGTON AND FOLSOM THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Jan 26, 5:58 AM CST, 3 hours 1 minute before
LAZ039-MSZ071-077-261230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 558 AM CST THU JAN 26 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WALTHALL COUNTY...PEARL RIVER COUNTY...WASHINGTON PARISH... AT 557 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR BOGALUSA...OR ABOUT 3 MILES NORTH OF BOGALUSA...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...CROSSROADS...VARNADO AND ANGIE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Jan 26, 6:21 AM CST, 2 hours 38 minutes before
LAZ059-061>064-067>070-261315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 621 AM CST THU JAN 26 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH...ORLEANS PARISH...LOWER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH... AT 620 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES EAST OF GALLIANO...OR ABOUT 12 MILES SOUTHWEST OF MYRTLE GROVE...MOVING NORTHEAST AT 40 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LAFITTE...BARATARIA...MYRTLE GROVE...JEAN LAFITTE...BELLE CHASSE...TERRYTOWN...CHALMETTE...VIOLET AND YSCLOSKEY THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 7/ARM
Special weather statement, Jan 26, 7:38 AM CST, 1 hour 21 minutes before
LAZ040-MSZ080>082-261445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 738 AM CST THU JAN 26 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK COUNTY...ST. TAMMANY PARISH...JACKSON COUNTY...HARRISON COUNTY... AT 733 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF PICAYUNE TO 13 MILES SOUTHWEST OF WAVELAND...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... KILN...WAVELAND...DIAMONDHEAD...BAY ST. LOUIS...PASS CHRISTIAN...LONG BEACH...SAUCIER...LYMAN...GULFPORT AIRPORT...GULFPORT...ST. MARTIN... OCEAN SPRINGS...GULF PARK ESTATES AND BILOXI THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Jan 26, 7:57 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
757 AM CST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG VENICE 29.28N 89.35W
01/26/2012 PLAQUEMINES LA LAW ENFORCEMENT
POWER LINES DOWN AND A COUPLE OF SHEDS DAMAGED ALONG
HIGHWAY 23 NEAR VENICE.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 7:45 PM CST | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 15 hr |
| Jan 25, 9:50 PM CST | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 11 more | 224 days |
| Jan 25, 11:05 PM CST | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more | 55 min |
| Jan 26, 12:01 AM CST | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge | 3 hr |
| Jan 26, 2:50 AM CST | Special Marine Warning | LIX | 25 min | |
| Jan 26, 3:18 AM CST | Special Marine Warning | LIX | 57 min | |
| Jan 26, 3:29 AM CST | Special Marine Warning | LIX | 31 min | |
| Jan 26, 4:18 AM CST | Special Marine Warning | LIX | 57 min | |
| Jan 26, 4:23 AM CST | Areal Flood Advisory | LIX | Washington | 112 min |
| Jan 26, 4:27 AM CST | Areal Flood Advisory | LIX | Livingston, Saint Tammany, Tangipahoa | 2 hr |
| Jan 26, 4:30 AM CST | Small Craft Advisory | LIX | 26 hr | |
| Jan 26, 5:15 AM CST | Special Marine Warning | LIX | 60 min | |
| Jan 26, 5:34 AM CST | Special Marine Warning | LIX | 56 min | |
| Jan 26, 6:00 AM CST | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 107 min |
| Jan 26, 6:07 AM CST | Special Marine Warning | LIX | 23 min | |
| Jan 26, 6:17 AM CST | Special Marine Warning | LIX | 118 min | |
| Jan 26, 6:30 AM CST | Special Marine Warning | LIX | 30 min | |
| Jan 26, 7:12 AM CST | Tornado Warning | LIX | Plaquemines | 33 min |
| Jan 26, 7:21 AM CST | Special Marine Warning | LIX | 54 min | |
| Jan 26, 7:33 AM CST | Special Marine Warning | LIX | 27 min | |
| Jan 26, 7:37 AM CST | Tornado Warning | LIX | Plaquemines | 23 min |
| Jan 26, 7:55 AM CST | Special Marine Warning | LIX | 2 hr | |
| Jan 26, 8:04 AM CST | Special Marine Warning | LIX | 56 min | |
| Jan 26, 8:15 AM CST | Special Marine Warning | LIX | 60 min | |
| Jan 26, 9:24 AM CST | River Flood Warning | LIX | Saint Tammany, Washington | 6 days |
| Jan 26, 9:24 AM CST | River Flood Warning | LIX | Saint Tammany | 6 days |
| Jan 26, 9:59 AM CST | River Flood Warning | LIX | Tangipahoa | 33 hr |
| Jan 26, 9:59 AM CST | River Flood Warning | LIX | Tangipahoa | 47 hr |
| Jan 26, 10:21 AM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 72 hr |
| Jan 26, 10:21 AM CST | River Flood Warning | LIX | East Baton Rouge | 23 hr |
| Jan 26, 10:24 AM CST | River Flood Warning | LIX | Saint Tammany | 8 days |
| Jan 26, 10:25 AM CST | Special Marine Warning | LIX | 50 min | |
| Jan 26, 8:07 AM CST | Tornado Warning | LIX | Harrison | 38 min |
| Jan 26, 8:37 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 53 min |
| Jan 26, 9:59 AM CST | River Flood Warning | LIX | Pike | 29 hr |
Nearby
Special Marine Warnings in Louisiana, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.